MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONNET; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONNET; EXTERNAL COMPONENT
Model Number SONNET BATTERY PACK COVER [OPUS 3 BP COVER]
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Gastritis (1874); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A two-year-old child swallowed a battery cell (# 675) and had to undergo fibroscopy under anesthesia and suffered after of a gastritis.
 
Event or Problem Description
A two year old child swallowed a battery cell (# 675) and had to undergo fibroscopy under anesthesia, and suffered after of a gastritis.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, a two year old child swallowed a zink air battery cell and had to undergo fibroscopy under anesthesia, and suffered after of a gastritis.Requested information has not been received, therefore it is currently unclear if the battery compartment lock was used.The user manual of the sonnet audio processor (aw31902) recommends that "when the user is a young child, the battery pack cover lock must always be turned clockwise into the locked position once the cover has been moved completely over the frame to prevent the child from disassembling the audio processor.Swallowing of system components could cause suffocation or internal injury." this is a final report.

Brand Name
SONNET
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23048960
Report Number9710014-2025-00837
Device Sequence Number18577205
Product Code MCM
UDI-Device Identifier09008737349257
UDI-Public(01)09008737349257
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSONNET BATTERY PACK COVER [OPUS 3 BP COVER]
Device Lot Number34925
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date02/13/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexFemale